01 June 2006

nsaid

Unda, these are what i got fr the net....u may comments if any of the points are not correct or accurate..btw, im taking Arcoxia, and yes its a type of nsaid, but the article says its the new generation of nsaid, and the effects slightly differ from the traditional ones, like ibuprofen and diclofenac.

( NSAID -
non-steroidal anti-inflammatory drug )

Dyspepsia is a pain or an uncomfortable feeling in the upper middle part of your stomach. The pain might come and go, but it's usually there most of the time. Some medicines, like anti-inflammatory medicines, can cause dyspepsia.......

"NSAIDs work by blocking the action of a substance in the body called cyclo-oxygenase. Cyclo-oxygenase is involved in producing prostaglandins, in response to injury or certain diseases. These prostaglandins cause pain, swelling and inflammation. Because NSAIDs block the production of these prostaglandins, they are effective at relieving pain and inflammation.

Cyclo-oxygenase does not only produce prostaglandins that cause inflammation. It also produces prostaglandins that have useful roles in the body. There are two different forms of cyclo-oxygenase, COX-1 and COX-2. COX-2 is the form that (among other things) produces prostaglandins that cause inflammation. COX-1 does not produce inflammatory prostaglandins, but does produce others that have useful effects, including some that are involved in maintaining a healthy stomach and intestinal lining.

Traditional NSAIDs, such as ibuprofen or diclofenac, block the action of both COX-1 and COX-2, and this is why they can sometimes cause side effects such as stomach irritation and peptic ulcers. Etoricoxib belongs to a new generation of NSAIDs that selectively block the action of COX-2. This means that it stops the production of inflammatory prostaglandins, without stopping the production of prostaglandins that protect the stomach and intestines. It therefore reduces pain and inflammation, but is less likely than traditional NSAIDs to cause side effects on the stomach and intestines (although such side effects are still possible)."


my question, if it is really dyspepsia, any chance that it might come again in future? and what about the statement saying that the effects are less likely to cause the stomach pain? i feel a bit hesitated to call up the doc, segan plak rasa hehe, not until u give me the explanation....toche toche!





10 comments:

kaezrin said...

i was on arcoxia before..time tuh mmg ader back pain yg melampau..i even went for chiropractic tau.turns out my mattress was the x factor..lps tukar tilam..whola...sume bagus belaka..kekekeke

anyway get well soon dearie

yatipruzz said...

chiropractic tu bagus ke kaezrin? heard it was expensive. does it really manage to dig up the real source of problem? kebetulan kot, the moment i got the backpain, i came across the chiropractic ads in magazines hehe..cam tau2 je nak sakit :p

Anonymous said...

if u're on medication for the dyspepsia, this can give some protection against further incidence. i'm not really sure about etirocoxib having less likely side effects. but according to pharmaco book we use here, it comes with the same side efx as any nsaids. im not really in the position to give any advice on ur medication, so if u need further clarification u might wanna talk to ur doc. it might not be dyspepsia nway.-ude-

yatipruzz said...

em doc klinik kasik jab je time gastrik tu. so kiranye tadela ubat pepe utk dyspepsia. pls arcoxia tu, will talk to the orthopaedic on next follow up.

mardhiah12 said...

aku dah berapa tahun ambil NSAID. semenjak memula sakit. IMO, aku rasa benefits outweigh the side effects. doc selalu tanya, sakit perut ke ape ke. tapi tak pernah sakit. nak buat camne, kalau tak mkn jauh lagi sakit

yatipruzz said...

IMO tu ape aini? sejenis nsaid gak ke?

lain bdn lain reactions, syukurla ko tade s/effects hehe

aku dah determine nak rerajin exercise hoho

Anonymous said...

side efx ubat to mmg depend on individual. for your information, yg kite panggil gastrik to medical termnye gastritis. inflammation of stomach that can be caused by infection or excess acid(reflux)than can present with dyspepsia.common practice is for those yg prone to have stomach symptom, if u're on any nsaid ur doc can prescribe a drug call proton pump inhibitor for protection of stomach lining. i dont know how relevant this is to ur situation, but worth checking it out with ur doc. or kalo nak to be save takut next time sakit lagi (just for precaution), u can try and find medication call antacid or gaviscon in ur pharmacy, this is not a precribed drugs and can provide immediate relief should u find the need for it. -ude-

yatipruzz said...

gastritis, yup...bila bace artikel2 internet tu baru tahu gastritis, reflux, etc etc...cam seronok eh korang2 yg blaja medic ni hehe..

nway, kite akan tanye doc on next check up nnt, that is a mth fr now. so far so good, hopefully gastrik tu tak serang blk.

Anonymous said...

macam je seronok ...tp hari2 blaja...penat jugak ahh..heheh
-ude-

yatipruzz said...

hehe penat tu inevitable, ade ke course yg tak penat eh? tough tu mungkinla...takper, berpenat dan bersusah2 dahulu...nnt imagine the faces of ur loved ones, beaming with proud, seeing u march on the stage amik scroll...bangga woo!